Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 97, NWS Topeka, KS

May 6, 20074 counties in Kansas

NWS Topeka, KS issued this flash flood warning at May 6, 2007, 6:48 AM CDT for 4 counties in Kansas. It was in force for 4 hr. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2007, 6:48 AM CDT (11:48 UTC)
Expired
May 6, 2007, 10:45 AM CDT
In force
4 hr
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Jackson County, KS, Jefferson County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 44 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 6:55 AM CDTFLASH FLOODAuburn, KSSHAWNEE COUNTY DISPATCH REPORTING WATER FLOWING ACROSS AUBURN ROAD FROM THE TOWN OF AUBURN TO 61ST STREET. DEBRIS IS FLOATING OVER THE ROAD.
May 6, 6:55 AM CDTFLASH FLOODTopeka, KSMANY COUNTY ROADS FLOODED SOUTH OF 61ST STREET BETWEEN URISH AND HOCH ROADS.
May 6, 7:00 AM CDTFLASH FLOOD2 Sw Topeka, KSSHAWNEE COUNTY DISPATCH REPORTING WATER FLOWING OVER NE 46TH AND MERIDEN STREETS.
May 6, 7:13 AM CDTHEAVY RAIN 2.510 Nne Topeka, KSTWO AND A HALF INCHES OF RAIN WAS MEASURED IN ONE HOUR IN NORTHEASTERN SHAWNEE COUNTY.
May 6, 7:24 AM CDTHEAVY RAIN 2.556 Sw Mayetta, KS
May 6, 7:30 AM CDTFLASH FLOODTopeka, KSTOPEKA BLVD FLOODED BETWEEN 42ND AND 45TH. CARS STALLED.
May 6, 7:48 AM CDTHEAVY RAIN 16 N Lawrence, KSONE INCH OF RAIN REPORTED IN 20 MINUTES.
May 6, 8:00 AM CDTFLASH FLOODTopeka, KSSHUNGANUNGA CREEK AT DUNCAN COURT AND GAGE NEAR 25TH ST. AND GAGE OUT OF BANKS.
May 6, 8:03 AM CDTFLASH FLOODTopeka, KSROAD CLOSURES AT 29TH AND TOPEKA AND 32ND AND TOPEKA. 6 INCHES OF WATER FLOWING OVER KANSAS AVE BETWEEN 29TH AND 21ST ST.
May 6, 8:07 AM CDTFLASH FLOOD6 E Perry, KSREPORTED WATER FLOWING OVER HIGHWAY 24 EAST OF THE JUNCTION WITH HIGHWAY 59. DEPTH OF THE WATER OVER THE ROAD IS UNKNOWN AT THIS TIME.
May 6, 10:30 AM CDTFLASH FLOOD1 Se Meriden, KS8 TO 12 INCHES OF WATER OVER ROADWAY AT 54TH AND CLARK.
May 6, 10:30 AM CDTFLASH FLOODHarveyville, KS2 TO 4 FEET OF WATER OVER 8 MILE ROAD NORTH OF HARVEYVILLE.
May 6, 10:30 AM CDTFLASH FLOODOskaloosa, KS10 INCHES OF WATER OVER ROADWAY AT 102ND AND OSAGE.
May 6, 10:35 AM CDTFLOODTopeka, KSSHUNGANUNGA CREEK OUT OF BANKS IN SPOTS. LOTS OF STREET FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 11.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1963 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
2.1
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KTOP 061150
FFWTOP
KSC085-087-177-197-061545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
648 AM CDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  EASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
  JACKSON COUNTY IN NORTHEAST KANSAS...
  JEFFERSON COUNTY IN NORTHEAST KANSAS...

* UNTIL 1045 AM CDT

* AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
2 TO 3 INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA.  LOCAL LAW 
ENFORCEMENT REPORTED WATER ALMOST OVER K 30 JUST WEST OF MAPLE HILL 
IN WABAUNSEE COUNTY.  RAINFALL RATES OF 1 TO ONE AND A HALF INCHES 
AN HOUR ARE POSSIBLE ACROSS THE WARNED AREA.  THUNDERSTORMS 
PRODUCING HEAVY RAINFALL WILL CONTINUE TO TRAIN OVER THE WARNED AREA 
THIS MORNING.

* LOCATIONS IMPACTED INCLUDE...
  PERRY STATE PARK...
  TECUMSEH...
  VALLEY FALLS...
  TOPEKA...
  SILVER LAKE...
  ROSSVILLE...
  POTAWATOMI RESERVATION...
  PERRY LAKE...
  OZAWKIE...
  OSKALOOSA...
  NORTONVILLE... 
  HOLTON...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 188.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 333 AND 355.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

LAT...LON 3941 9556 3941 9518 3905 9519 3904 9534
      3905 9537 3907 9544 3906 9550 3886 9550
      3887 9591 3886 9595 3874 9595 3875 9619
      3919 9619 3919 9609 3917 9607 3915 9610
      3912 9603 3913 9602 3949 9602 3955 9598
      3956 9556

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:50 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, May 6, 3:50 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
350 AM CDT SUN MAY 6 2007

.DISCUSSION...

SHORT TERM CONCERNS ARE EXTENT OF REMNANT SQUALL LINE PRECIPITATION
THIS MORNING THEN...AFTERNOON CONVECTION WHICH WILL BE SEVERE BUT
HARD TO TELL WHERE MORNING BOUNDARIES MAY AFFECT INITIATION.

LATEST WATER VAPOR IMAGERY AND PROFILERS SHOWING UPPER LOW ROTATING
AROUND COLORADO AND WYOMING WITH TROUGH SOUTH INTO NEW MEXICO.
SHORTWAVE ENERGY HINTED ROTATING OUT OF THROUGH THROUGH CENTRAL
KANSAS OVER DEEP SURFACE MOISTURE...KEEPING THUNDERSTORM ACTIVITY
GOING. SURFACE DEWPOINTS STILL IN THE MID TO UPPER 60S OVER THE
EASTERN HALF OF KANSAS.  THUNDERSTORMS HAVE BECOME MORE PULSE LIKE
IN NATURE SINCE AROUND 2 AM OVER THE SOUTHEAST PORTIONS OF CWA WHILE
ALONG THE SQUALL LINE...THE STRONGER WIND GUSTS HAVE
SUBSIDED...HEAVIER RAIN IN WAKE OF LINE...RADAR INDICATING GENERALLY
A BAND OF .75 TO 1.5 INCHES.

FOR NOW WILL GO WITH DIURNAL DIMINISHING OF THUNDERSTORMS.  THEN
MODELS SHOWING SHORTWAVE ENERGY ROTATING OUT LATE MORNING INTO THE
AFTERNOON.  ANOTHER ROUND OF THUNDERSTORMS...SOME POSSIBLY SEVERE TO
FIRE UP AGAIN.  DRY LINE OVER WESTERN KANSAS WOULD BE FOCUS BUT OVER
CWA OUTFLOW BOUNDARIES WILL PLAY A MAJOR ROLE.  SHEAR VALUES OVER
THESE BOUNDARIES WOULD AGAIN GIVE POTENTIAL FOR STRONG
SUPERCELLS...LARGE HAIL/WINDS AND TORNADOES. SPC HAVING POSTED
MODERATE RISK FOR MUCH OF CWA...HIGHER PROBABILITIES OVER THE
WESTERN COUNTIES.  THUS WILL KEEP LIKELY POPS OVER THE NORTH AND
WESTERN PORTIONS OF CWA...LOWEST POPS OVER THE EAST CENTRAL...ALONG
AND SOUTHEAST OF INTERSTATE 35.   ON TOP OF THE SEVERE POTENTIAL
WILL BE FLASH FLOODING AND FLOODING...HAVE THUS POSTED A FLASH FLOOD
WATCH FOR TODAY UNTIL 12Z MONDAY FOR AREA GENERALLY ALONG AND
NORTHEAST OF INTERSTATE 35.  HIGHS TODAY HELD MAINLY TO THE MID TO
UPPER 70S.

FOR TONIGHT...SEVERE POTENTIAL EXITS AGAIN ESPECIALLY FOR EVENING
HOURS AND WITH UPPER DYNAMICS GRADUALLY MOVING EAST.  UPPER TROUGH
STILL THROUGH THE CENTRAL ROCKIES BY 00Z TUESDAY.  SURFACE TROUGH
RUNNING FROM EASTERN NEBRASKA INTO CENTRAL KANSAS BY 12Z MONDAY.
RICH LOW LEVEL MOISTURE...HIGH THETA E AXIS...GIVING POTENTIAL FOR
HEAVY RAIN AGAIN...GOING WITH CATEGORICAL PRECIP WORDING NORTH AND
WEST MONDAY NIGHT WITH 50 TO 60 POPS SOUTHEAST.  INCREASED RAIN
CHANCES SOME ON MONDAY WITH BOUNDARY AND UPPER LOW STILL PROVIDING
LIFT.  DAY SHIFT MAY HAVE TO UP THESE SOME LOOKING AT NEWER GUIDANCE.
HIGHS MONDAY HELD TO MAINLY THE 70S AGAIN WITH CLOUD COVER AND
PRECIPITATION CHANCES.

LITTLE CHANGE TO LATER PERIODS...WITH UPPER TROUGH STILL TO THE
WEST...BUT FILLING SOME...SOME PRECIPITATION CHANCES IN ORDER
MONDAY NIGHT INTO WEDNESDAY.  LATEST GFS RUN WOULD CLOSE UPPER LOW
OFF WEDNESDAY NIGHT INTO THURSDAY AND SLOWLY TREK THIS EAST INTO
FRIDAY.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT TODAY
THROUGH 7 AM MONDAY MORNING FOR AREAS GENERALLY ALONG AND NORTH OF A
COUNCIL GROVE...TOPEKA...TO LAWRENCE LINE.

&&

PF
Hazardous weather outlook, May 6, 4:40 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
440 AM CDT SUN MAY 6 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-071100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
440 AM CDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF THE OUTLOOK AREA
THIS MORNING. THE PRIMARY THREAT THIS MORNING WILL BE HEAVY RAIN
THAT WILL PRODUCE FLASH FLOODING. A FEW OF THE STORMS COULD BE
SEVERE THIS MORNING WITH DAMAGING WINDS AND LARGE HAIL.

THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND CONTINUE INTO THE
EVENING HOURS. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
ARE POSSIBLE. FLASH FLOODING IS POSSIBLE...ESPECIALLY IN NORTH
CENTRAL AND NORTHEAST KANSAS WHERE THE GROUND IS ALREADY SATURATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA MONDAY
THROUGH WEDNESDAY NIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE
WITH DAMAGING WINDS...FLASH FLOODING AND LARGE HAIL MONDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE IN TOPEKA.

STARK

In the hours before

Local storm report, May 6, 3:10 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
310 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     FLASH FLOOD      1 S BENNINGTON          39.02N 97.59W
05/06/2007                   OTTAWA             KS   LAW ENFORCEMENT

            ONE HOUSE FLOODED

0250 AM     FLASH FLOOD      3 SE MINNEAPOLIS        39.09N 97.67W
05/06/2007                   OTTAWA             KS   LAW ENFORCEMENT

            4 INCHES OF WATER OVER 160TH ROAD NEAR K106 HIGHWAY.

0301 AM     FLASH FLOOD      2 N BENNINGTON          39.06N 97.59W
05/06/2007                   OTTAWA             KS   LAW ENFORCEMENT

            6-8 INCHES OF WATER OVER GRANITE RD BETWEEN 170TH AND
            180TH RDS.

&&
Local storm report, May 6, 4:22 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
422 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 AM     FLASH FLOOD      SABETHA                 39.90N 95.80W
05/06/2007                   NEMAHA             KS   LAW ENFORCEMENT

            SEVERAL REPORTS OF MINOR STREET FLOODING BUT ONE ROAD WAS
            REPORTED COMPLETELY UNDERWATER IN TOWN.

&&

EK
Local storm report, May 6, 4:35 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
435 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 AM     FLASH FLOOD      10 NW MANHATTAN         39.29N 96.70W
05/06/2007                   RILEY              KS   LAW ENFORCEMENT

            REPORT OF WATER FLOWING OVER HIGHWAY 77/177 AT MILL
            CREEK.

&&

EK
Local storm report, May 6, 4:45 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
445 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     FLASH FLOOD      MANHATTAN               39.18N 96.57W
05/06/2007                   RILEY              KS   LAW ENFORCEMENT

            REPORTS THAT THE 7000 BLOCK OF ANDERSON HAS WATER FLOWING
            OVER THE ROAD.

&&

EK
Local storm report, May 6, 5:06 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
506 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 AM     FLASH FLOOD      HIAWATHA                39.85N 95.54W
05/06/2007                   BROWN              KS   LAW ENFORCEMENT

            REPORT OF FLOODING OF CITY STREETS AND ONE RESIDENT HAS

            HOUSE FLOODED OUT AND IS BEING EVACUATED BY CITY WORKERS.

&&

EK
Local storm report, May 6, 6:46 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
646 AM CDT SUN MAY 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 AM     HEAVY RAIN       7 N GOFF                39.77N 95.93W
05/06/2007  M3.00 INCH       NEMAHA             KS   TRAINED SPOTTER

&&

BN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:56 PM CDTSevere Thunderstorm WarningTOPMorris34 min
May 5, 9:20 PM CDTSevere Thunderstorm WarningTOPCloud, Republic55 min
May 5, 9:29 PM CDTSevere Thunderstorm WarningTOPMorris31 min
May 5, 9:43 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley47 min
May 5, 10:14 PM CDTSevere Thunderstorm WarningTOPRepublic15 min
May 5, 10:26 PM CDTTornado WarningTOPPottawatomie, Riley, Wabaunsee37 min
May 5, 10:38 PM CDTSevere Thunderstorm WarningTOPNemaha27 min
May 5, 11:00 PM CDTTornado WarningTOPMarshall45 min
May 5, 11:02 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee37 min
May 5, 11:03 PM CDTTornado WarningTOPOttawa42 min
May 5, 11:30 PM CDTTornado WarningTOPOttawa45 min
May 5, 11:43 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa47 min
May 5, 11:59 PM CDTTornado WarningTOPCloud46 min
May 6, 12:15 AM CDTSevere Thunderstorm WarningTOPClay, Dickinson30 min
May 6, 12:30 AM CDTTornado WarningTOPClay, Washington45 min
May 6, 12:35 AM CDTSevere Thunderstorm WarningTOPRiley40 min
May 6, 12:51 AM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Washington54 min
May 6, 1:09 AM CDTFlash Flood WarningTOPOttawa4 hr
May 6, 1:47 AM CDTFlash Flood WarningTOPClay, Marshall, Riley4 hr
May 6, 1:47 AM CDTFlash Flood WarningTOPClay, Dickinson, Marshall, Riley4 hr
May 6, 3:51 AM CDTFlash Flood WarningTOPBrown, Geary, Nemaha, Pottawatomie, Riley4 hr
May 6, 4:09 AM CDTFlash Flood WatchTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more27 hr
May 6, 6:48 AM CDTFlash Flood WarningTOPJackson, Jefferson, Shawnee4 hr
May 6, 7:23 AM CDTFlash Flood WarningTOPDouglas, Osage4 hr
May 6, 12:51 PM CDTFlash Flood WarningTOPLyon, Osage4 hr
May 6, 6:19 PM CDTFlash Flood WarningTOPCloud, Ottawa4 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.